Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 152, NWS Shreveport, LA

May 10, 2007Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2007, 4:02 PM CDT for Hempstead County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2007, 4:02 PM CDT (21:02 UTC)
Expired
May 10, 2007, 4:30 PM CDT
In force
28 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:10 PM CDTHAIL 0.752 E Mccaskill, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 102102
SVRSHV
ARC057-102130-
/O.NEW.KSHV.SV.W.0152.070510T2102Z-070510T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 430 PM CDT

* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WASHINGTON...OR ABOUT 12 MILES NORTHWEST OF HOPE...AND MOVING NORTH
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCASKILL BY 415 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3375 9378 3375 9355 3394 9353 3399 9377

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:33 PM CDT, 29 minutes earlier.

Area forecast discussion, May 10, 3:33 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT THU MAY 10 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
MID-AFTERNOON WATER VAPOR IMAGERY SHOWS THE UPPER-LEVEL LOW
CONTINUING TO SPIN ACROSS CENTRAL TEXAS.  THE UPPER LOW IS EXPECTED
TO MOVE INTO SOUTHEAST TEXAS THIS EVENING...AND OFF THE SOUTHWEST
LOUISIANA COAST BY LATE FRIDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND EVENING AS MID-LEVEL LAPSE RATES CONTINUE TO STEEPEN
IN ADVANCE OF THE UPPER LOW.  THIS WOULD BE CONDUCIVE FOR
STRONG/SEVERE STORMS.  ON THE FLIP SIDE...WATER VAPOR IMAGERY SHOWS
A LARGE AREA OF DRY AIR ACROSS SOUTHEAST TEXAS.  SURFACE
OBSERVATIONS INDICATE THAT SOME OF THIS DRIER AIR HAS MIXED DOWN TO
THE SURFACE.  DEWPOINTS ACROSS SOUTHEAST TEXAS HAVE DROPPED INTO THE
UPPER 50S IN THE MORE CLOUD-FREE REGION BEHIND A DYNAMICALLY-FORCED
BAND STRETCHING FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA.  HOW
FAR NORTH THE DRIER AIR MAKES IT IS STILL UP FOR DEBATE...AND COULD
PLAY A ROLE IN CONVECTIVE COVERAGE FOR THE EVENING HOURS.

SO...FOR THE NEXT FEW HOURS...I THINK THE GREATEST POTENTIAL FROM
STRONG/SEVERE STORMS WILL BE ACROSS SOUTHERN ARKANSAS AND NORTHERN
LOUISIANA.  HERE...SURFACE-BASED CAPE VALUES ARE IN EXCESS OF 2000
JOULES/KG AND LIFTED INDICES RANGE FROM -6 TO -4 DEGREES CELSIUS.
FINAL JUDGEMENT CALL ON EVENING PRECIPITATION PROBABILITIES WILL BE
MADE AT THE LAST MINUTE...BUT IM LEANING TOWARD SLIGHTLY HIGHER
NUMBERS OVER THE NORTHERN COUNTIES/PARISHES.

EVEN AFTER THE UPPER LOW SINKS SOUTH AND EAST OF THE AREA...SHOWER
AND THUNDERSTORM PROBABILITIES WILL PROBABLY NOT GO AWAY.  A SHEAR
AXIS...COMBINED WITH AND PRECIPITABLE WATER VALUES REMAINING BETWEEN
1.5 AND 1.75 INCHES...COULD SERVE AS A FOCUS FOR CONTINUED /MAINLY/
AFTERNOON AND EVENING CONVECTION ACROSS THE FORECAST AREA THROUGH
SATURDAY.  AS WE PROGRESS FROM FRIDAY INTO SATURDAY THOUGH...THE
OVERALL AREAL COVERAGE SHOULD DECREASE JUST A BIT DUE TO INCREASED
RIDGING ALOFT.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE LONG TERM PORTION OF THE FORECAST WILL CONTAIN BOTH GOOD NEWS
AND BAD NEWS.  FIRST...THE GOOD NEWS IS THAT THERE APPEARS TO BE AT
LEAST A SMALL POSSIBILITY OF RAIN THROUGH THE EXTENDED.  THE BAD
NEWS IS THAT THE AREAL COVERAGE DOES NOT APPEAR TO BE AS GREAT AS
WHAT WE HAVE SEEN THIS WEEK.

A LINGERING SHEAR AXIS IN WAKE OF THE UPPER LOW...IN COMBINATION
WITH LINGERING BOUNDARY LAYER MOISTURE AND DAYTIME HEATING...SHOULD
RESULT IN A CONTINUED POSSIBILITY OF SHOWERS AND THUNDERSTORMS INTO
SUNDAY.  THE MEDIUM RANGE MODELS CONTINUE TO SUGGEST THAT A WEAK
COOL FRONT COULD BACK DOOR ITS WAY ACROSS AT LEAST PART OF OUR AREA
SUNDAY...WHICH MAY RESULT IN A LITTLE BIT OF DRIER AIR OOZING ITS
WAY INTO OUR AREA FROM THE NORTH AND EAST.  I HAVE MAY QUESTIONS
REGARDING THIS SEEMING PUSH OF DRY AIR...INCLUDING THE SPEED AT
WHICH IT WILL OCCUR AND HOW FAR SOUTH IT WILL PENETRATE.  AS
SUCH...I PLAN ON KEEPING RAIN PROBABILITIES ON THE HIGH SIDE THROUGH
SUNDAY AFTERNOON,

THE FRONT IS EXPECTED TO TRY AND MIGRATE NORTHWARD MONDAY...BUT MAY
RUN INTO DIFFICULTY WITH SLIGHTLY BETTER RIDGING ALOFT.  I THINK THE
GREATEST COVERAGE OF CONVECTION DURING THE AFTERNOON AND EVENING BY
THIS TIME WILL LIKELY BE OVER EAST TEXAS...WHERE BOUNDARY LAYER
MOISTURE COULD RETURN A LITTLE QUICKER.  SURFACE RIDGING OVER THE
MID-ATLANTIC REGION IS SLATED TO SLIDE INTO THE ATLANTIC BY
TUESDAY...RESULTING IN INCREASED LOW-LEVEL MOISTURE FROM THE GULF OF
MEXICO.  COUPLED WITH A LITTLE DAYTIME HEATING...ID EXPECT A
SLIGHTLY BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS FOR THE
REMAINDER OF THE FORECAST AREA BY TUESDAY.

IN THE MEANTIME...THE UPPER-LEVEL FLOW IS EXPECTED TO AMPLIFY OVER
THER NORTHERN PLAINS.  WHILE NOT EXPECTED TO HAVE THAT BIG OF AN
INFLUENCE ACROSS OUR REGION...IT MAY BE DEEP ENOUGH TO PUSH A FRONT
INTO OUR AREA TUESDAY NIGHT OR WEDNESDAY.  ASSUMING THIS OCCURS...
THE FRONT COULD SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING
THE LATE AFTERNOON/EVENING HOURS.  QUESTIONABLE AS IT MAY SEEM...
THE MEDIUM RANGE MODELS WANT TO PUSH THE FRONT THROUGH THE ENTIRE
REGION WEDNESDAY NIGHT OR THURSDAY.  IF THIS OCCURS...A WEAK
NORTHWESTERLY FLOW ALOFT COULD PUSH A BIT OF DRIER AIR INTO THE
REGION AS A SURFACE HIGH HEADS TOWARD THE MID-MISSISSIPPI VALLEY.
WELL SEE...  /21/

&&

.AVIATION...
WATER VAPOR IMAGERY SHOWS SLOW-MOVING UPPER LEVEL LOW OVER CENTRAL
TEXAS...MOVING SOUTHEASTWARD.  A CONVERGENT SPOKE OF THE LOW
STRETCHES ALONG THE RED RIVER...TX/OK THROUGH NORTHERN SECTIONS OF
THE CWA.  ALONG THIS AXIS...A BROKEN LINE OF TSRA STRETCHES FROM SE
OK INTO SOUTH CENTRAL ARK.  STORM MOTION IS TO THE NW AROUND THE
LOW.  SOUTH OF THIS SPOKE A DRY SLOT HAS THINGS RATHER TRANQUIL.
THE CORE OF THE LOW IS PUSHING OVER FWD CWA NEAR KACT.  THIS FEATURE
MAY TRIGGER MORE DEVELOPMENT...BUT CONSIDERING THE DRY SLOT IN PLACE
WE MAY NOT SEE MUCH UNTIL AFTER DARK.  AT ANY RATE...AMENDMENTS TO
SITES MAY BE NEEDED FOR ORGANIZED CLUSTERS LATER TONIGHT.  SOME HAIL
HAS BEEN REPORT ALONG THAT INITIAL LINE LIFTING NORTH THIS AFTERNOON
BUT THATS IT...NOT MUCH WIND WITH THIS SYSTEM ASIDE FROM THE DRY
MIXING TAKING PLACE OVER E TX/LA.  SFC WINDS WILL PREVAIL FOR MOST
PART FROM THE SE 5 TO 10 KTS OR L/V. LIKEWISE...CEILINGS FOR THE
FCST PERIOD WILL BE HIGHLY VARIABLE AND DEPENDENT ON ANY NOCTURNAL
CONVECTION THAT MAY DEVELOP...OTHERWISE EXPECT VFR CONDTIONS INTO
THE MID MORNING HOURS.  WHEN LIGHT FOG DEVELOPMENT MAY BE AN ISSUE
EARLY TOMORROW.  VLIFR-LIFR CONDITIONS WILL BE POSSIBLE AT MANY TAF
SITES FOR A FEW HRS AROUND SUNRISE FRIDAY MORNING...AGAIN HIGHLY
DEPENDENT ON WHERE RAIN FALLS./24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  85  66  87 /  40  40  30  30
MLU  64  86  65  87 /  40  40  30  40
DEQ  60  83  63  83 /  50  40  30  40
TXK  62  83  65  83 /  50  40  30  40
ELD  62  86  63  84 /  60  40  30  40
TYR  62  82  65  85 /  30  40  30  30
GGG  62  84  65  85 /  40  40  30  30
LFK  61  84  66  86 /  30  40  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...CHATELAIN
Hazardous weather outlook, May 10, 10:49 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT THU MAY 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1049 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE FOUR STATE REGION.  THE MAIN RISKS WITH
ANY SEVERE THUNDERSTORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF
AN INCH IN DIAMETER AND DAMAGING WINDS OF MORE THAN 60 MILES AN
HOUR.

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION
THROUGH TONIGHT...AS AN UPPER LEVEL LOW MOVES TOWARD SOUTHWEST
LOUISIANA.  AS THE LOW INTERACTS WITH THE MOIST AND VERY UNSTABLE
AIRMASS IN PLACE OVER OUR AREA...THE THUNDERSTORMS ARE EXPECTED TO
INCREASE IN COVERAGE AND INTENSITY.  SIMILAR TO PREVIOUS DAYS...SOME
OF THE STORMS MAY BECOME SEVERE.

THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY A FEW
HOURS AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND.  HOWEVER...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

BUTTS

In the hours before

Local storm report, May 10, 2:31 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             MAGNOLIA                33.27N 93.24W
05/10/2007  E1.00 INCH       COLUMBIA           AR   TRAINED SPOTTER

&&

03
Local storm report, May 10, 3:50 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     5 N HOPE                33.74N 93.59W
05/10/2007                   HEMPSTEAD          AR   LAW ENFORCEMENT

            FEW TREES BLOWN DOWN BETWEEN HOPE AND OAKHAVEN.

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:32 PM CDTSevere Thunderstorm WarningSHVMiller43 min
May 10, 3:04 PM CDTSevere Thunderstorm WarningSHVHempstead56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.